Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 18, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 27, 2011, 4:41 PM EST. It took effect at Feb 28, 2011, 1:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 4:41 PM EST (21:41 UTC)
- In effect from
- Feb 28, 2011, 1:00 PM EST
- Expired
- Mar 2, 2011, 4:18 AM EST
- In force
- 39 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
696 WHUS72 KILM 272141 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 441 PM EST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY. AMZ254-256-280800- /O.NEW.KILM.SC.Y.0018.110228T1800Z-110301T0600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 441 PM EST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-280800- /O.NEW.KILM.SC.Y.0018.110228T1800Z-110301T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 441 PM EST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
10 follow-up statements
566 WHUS72 KILM 280027 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 727 PM EST SUN FEB 27 2011 AMZ250-252-281000- /O.NEW.KILM.MF.Y.0006.110228T0027Z-110228T1800Z/ /O.CON.KILM.SC.Y.0018.110228T1800Z-110301T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 727 PM EST SUN FEB 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY. * VISIBILITY: DENSE SEA FOG WILL EXPAND ACROSS THE WATERS WITH WIDESPREAD VISIBILITIES REDUCED TO LESS THAN 1 NM. THIS FOG WILL LIKELY PERSIST THROUGH MIDDAY ON MONDAY. * WINDS: WINDS OF 20 TO 25 KT ARE EXPECTED...HIGHEST MONDAY NIGHT. SOUTH WINDS MONDAY AFTERNOON WILL VEER TO SOUTHWEST MONDAY EVENING...SHIFTING TO THE NORTHWEST IN THE WAKE OF A STRONG COLD FRONT LATE MONDAY NIGHT. * SEAS: SEAS WILL BUILD THROUGH MONDAY NIGHT. SEAS WILL BE HIGHEST LATE MONDAY AND MONDAY NIGHT...REACHING 5 TO 8 FEET DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-281000- /O.CON.KILM.SC.Y.0018.110228T1800Z-110301T0600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 727 PM EST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY. * WINDS: WINDS OF 20 TO 25 KT ARE EXPECTED...HIGHEST MONDAY NIGHT. SOUTH WINDS MONDAY AFTERNOON WILL VEER TO SOUTHWEST MONDAY EVENING...SHIFTING TO THE NORTHWEST IN THE WAKE OF A STRONG COLD FRONT LATE MONDAY NIGHT. * SEAS: SEAS WILL BUILD THROUGH MONDAY NIGHT. SEAS WILL BE HIGHEST LATE MONDAY AND MONDAY NIGHT...REACHING 5 TO 8 FEET DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
326 WHUS72 KILM 280912 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 412 AM EST MON FEB 28 2011 AMZ250-252-281700- /O.CON.KILM.MF.Y.0006.000000T0000Z-110228T1800Z/ /O.EXT.KILM.SC.Y.0018.110228T1800Z-110301T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 412 AM EST MON FEB 28 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * VISIBILITY: DENSE SEA FOG WILL REDUCED VISIBILITIES TO LESS THAN 1 NM. THIS FOG WILL LIKELY PERSIST THROUGH THE MORNING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 KT BY MID AFTERNOON AND PREVAILING THROUGH EVENING. WINDS SHIFTING TO NORTH TOWARD DAYBREAK TUESDAY. * SEAS: SEAS OF 2 TO 4 FEET THIS MORNING WILL BUILD TO 6 TO 10 FEET TONIGHT. SEAS OF 4 TO 7 FEET WILL LINGER THROUGH A GOOD PORTION OF TUESDAY...DUE TO THE STRONG NORTH WIND BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-281700- /O.EXT.KILM.SC.Y.0018.110228T1800Z-110301T2300Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 412 AM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 KT BY MID AFTERNOON AND PREVAILING THROUGH EVENING. WINDS SHIFTING TO NORTH TOWARD DAYBREAK TUESDAY. * SEAS: SEAS OF 2 TO 4 FEET THIS MORNING WILL BUILD TO 6 TO 10 FEET TONIGHT. SEAS OF 4 TO 7 FEET WILL LINGER THROUGH A GOOD PORTION OF TUESDAY...DUE TO THE STRONG NORTH WIND BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8 HTTP://WWW.WEATHER.GOV/ILM
370 WHUS72 KILM 281636 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1136 AM EST MON FEB 28 2011 AMZ250-252-010500- /O.CAN.KILM.MF.Y.0006.000000T0000Z-110228T1800Z/ /O.CON.KILM.SC.Y.0018.110228T1800Z-110301T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1136 AM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 KT BY MID AFTERNOON AND PREVAILING THROUGH EVENING. WINDS SHIFTING TO NORTH TOWARD DAYBREAK TUESDAY. * SEAS: SEAS OF 3 TO 5 FEET THIS AFTERNOON WILL BUILD TO 6 TO 10 FEET TONIGHT. SEAS OF 4 TO 7 FEET WILL LINGER THROUGH A GOOD PORTION OF TUESDAY...DUE TO THE STRONG NORTH WIND BEHIND THE COLD FRONT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-010500- /O.CON.KILM.SC.Y.0018.110228T1800Z-110301T2300Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1136 AM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 KT BY MID AFTERNOON AND PREVAILING THROUGH EVENING. WINDS SHIFTING TO NORTH TOWARD DAYBREAK TUESDAY. * SEAS: SEAS OF 3 TO 5 FEET THIS AFTERNOON WILL BUILD TO 6 TO 10 FEET TONIGHT. SEAS OF 4 TO 7 FEET WILL LINGER THROUGH A GOOD PORTION OF TUESDAY...DUE TO THE STRONG NORTH WIND BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
092 WHUS72 KILM 010228 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 928 PM EST MON FEB 28 2011 AMZ250-252-254-256-011000- /O.CON.KILM.SC.Y.0018.000000T0000Z-110301T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 928 PM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 25 KT WILL SHIFT TO THE NORTH IN THE WAKE OF A STRONG COLD FRONT NEAR DAYBREAK. NORTH WINDS 25 TO 30 KT ON TUESDAY WILL VEER TO THE NORTHEAST AS A NORTHERLY SURGE DEVELOPS. * SEAS: SEAS OF 5 TO 8 FEET THROUGH TUESDAY MORNING WILL SUBSIDE TO 4 TO 6 FT LATE IN THE DAY. SEAS CLOSE TO 10 FEET ARE EXPECTED OUT AROUND FRYING PAN SHOALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
281 WHUS72 KILM 010904 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 404 AM EST TUE MAR 1 2011 AMZ250-252-254-256-011700- /O.CON.KILM.SC.Y.0018.000000T0000Z-110301T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 404 AM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: NORTH WIND 20 TO 30 KT THIS MORNING...BECOMING NORTHEAST 15 TO 25 KNOTS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 30 KNOTS. * SEAS: SEAS OF 4 TO 8 FEET...HIGHEST OFFSHORE THROUGH MUCH OF DAY. SEAS SUBSIDING BELOW ADVISORY HEIGHTS IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
695 WHUS72 KILM 011632 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1132 AM EST TUE MAR 1 2011 AMZ250-252-254-256-012300- /O.CON.KILM.SC.Y.0018.000000T0000Z-110301T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1132 AM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: NORTHEAST 20 TO 25 KNOTS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 35 KNOTS. * SEAS: SEAS OF 4 TO 7 FEET...HIGHEST OFFSHORE THROUGH MUCH OF DAY. SEAS SUBSIDING BELOW ADVISORY HEIGHTS IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
255 WHUS72 KILM 012000 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EST TUE MAR 1 2011 AMZ250-252-256-020500- /O.EXT.KILM.SC.Y.0018.000000T0000Z-110302T0900Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 300 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: NORTHEAST 20 TO 25 KNOTS THIS AFTERNOON AND EVENING...WITH OCCASIONAL GUSTS TO 35 KNOTS. WINDS DIMINISHING AFTER MIDNIGHT TO 15 TO 20 KTS. * SEAS: SEAS OF 4 TO 7 FEET...HIGHEST OFFSHORE. SEAS SUBSIDING BELOW ADVISORY HEIGHTS IN THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-020500- /O.EXT.KILM.SC.Y.0018.000000T0000Z-110302T0500Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 300 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: NORTHEAST 20 TO 25 KNOTS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 30 KNOTS. WINDS DIMINISHING THIS EVENING TO 15 TO 20 KTS. * SEAS: SEAS OF 4 TO 7 FEET...HIGHEST OFFSHORE. SEAS SUBSIDING BELOW ADVISORY HEIGHTS IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REK
437 WHUS72 KILM 020143 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 843 PM EST TUE MAR 1 2011 AMZ250-252-256-020500- /O.EXT.KILM.SC.Y.0018.000000T0000Z-110302T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 843 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. * WINDS: NORTHEAST WINDS AROUND 20 KT DIMINISHING TO 10 TO 15 KT WELL AFTER MIDNIGHT. * SEAS: SEAS WILL RUN 4 TO 7 FT...HIGHEST OUTER WATERS OFF CAPE FEAR. SEAS WILL SUBSIDE BELOW ADVISORY HEIGHTS TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-020500- /O.CON.KILM.SC.Y.0018.000000T0000Z-110302T0500Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 843 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: NORTHEAST WINDS 15 TO 20 KT DIMINISHING TO 10 TO 15 KT AFTER MIDNIGHT. * SEAS: SEAS WILL RUN 4 TO 6 FT...SUBSIDING BELOW ADVISORY HEIGHTS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
253 WHUS72 KILM 020436 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1136 PM EST TUE MAR 1 2011 AMZ254-020545- /O.EXP.KILM.SC.Y.0018.000000T0000Z-110302T0500Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 1136 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT EST TONIGHT. $$ AMZ250-252-256-021100- /O.CON.KILM.SC.Y.0018.000000T0000Z-110302T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1136 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. * WINDS: NORTHEAST WINDS 15 TO 20 KT WILL DIMINISH TO 10 TO 15 KT WELL AFTER MIDNIGHT. * SEAS: SEAS WILL RUN 4 TO 7 FT...HIGHEST OUTER WATERS OFF CAPE FEAR. SEAS WILL SUBSIDE BELOW ADVISORY HEIGHTS TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
655 WHUS72 KILM 020918 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 418 AM EST WED MAR 2 2011 AMZ250-252-256-021030- /O.CAN.KILM.SC.Y.0018.000000T0000Z-110302T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 418 AM EST WED MAR 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE EASED BELOW ADVISORY CRITERIA. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 2:29 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 27, 2:29 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 229 PM EST SUN FEB 27 2011 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA MONDAY NIGHT. WEAK HIGH PRESSURE WILL FOLLOW THROUGH WEDNESDAY. A BACKDOOR COLD FRONT WILL SLIP THROUGH ON THURSDAY. A WEDGE OF HIGH PRESSURE WILL BE ENTRENCHED ACROSS THE AREA INTO AND THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...VERY WARM OVER THE EASTERN CAROLINAS THIS AFTERNOON. IT HAS REACHED THE UPPER 70S MOST LOCATIONS AND EVEN HIT 80 IN A FEW PLACES. IT PEAKED AT 80 HERE AT ILM...THE FIRST TIME IT HAS DONE SO SINCE WE HIT 82 ON OCTOBER 28 OF LAST YEAR. EXCEPTIONS TO THESE BALMY TEMPERATURES ARE ALONG THE COAST...WHERE COLD SHELF WATER TEMPERATURES AND AN ONSHORE FLOW HAS KEPT TEMPERATURES AT THE BEACHES IN THE 50S. RADAR LOOPS SHOW A HEALTHY SEA BREEZE FRONT MOVING INLAND THIS AFTERNOON...SO WE ARE SEEING A STEADY DROP IN TEMPERATURES FOR OUR COASTAL LOCATIONS MOVING NORTHWESTWARD AWAY FROM THE BEACHES. THE BIG PICTURE SHOWS THAT THE FORECAST AREA WILL REMAIN UNDER THE WESTERN LIMB OF THE WESTERN ATLANTIC HIGH THROUGH THE NEAR TERM. THIS WILL KEEP UP A RELATIVELY WARM AND MOIST RETURN FLOW THROUGH THE PERIOD. MAIN FORECAST CHALLENGE RELATES TO AFOREMENTIONED COLD SHELF WATER TEMPERATURES. GUIDANCE SHOWS A WARM MOIST SOUTHERLY FLOW OVERNIGHT...WITH DEW POINTS EQUALING OR EXCEEDING SEA WATER TEMPERATURES. IF WINDS DO NOT GET TOO STRONG...ALLOWING ENOUGH OF AN OVER-WATER TRAJECTORY TIME...THIS WILL LEAD TO ANOTHER ROUND OF SEA FOG AFFECTING THE COASTAL WATERS AND AREAS IMMEDIATELY INLAND. THE REMAINDER OF OUR INLAND AREAS WILL SEE FOG OF A PATCHY TO AREAL NATURE AS MODEL SOUNDINGS INDICATE A SATURATED LOWER LEVELS OVERNIGHT...WITH DEW POINTS IN THE MID 50S OVERNIGHT...PRETTY MUCH WHAT OUR MINIMUM TEMPERATURES WILL BE. AT THIS POINT THINK WINDS MAY BE ON THE STRONG SIDE FOR DENSE FOG...SO HOLDING OFF ON ISSUING ANY ADVISORIES. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...A WINDY AND WARM MONDAY AFTERNOON COMING UP AS THE COASTAL CAROLINAS LIES BETWEEN A STRONG HIGH WELL OFF THE COAST AND A COLD FRONT APPROACHING FROM THE WEST. MID LEVEL FLOW WILL BE STRONG BUT OF LOW AMPLITUDE SO THE BOUNDARY WILL BE VERY QUICKLY TRANSLATING TO THE EAST. INLAND LOCATIONS WILL HEAT UP TO 80 DEGREES. TEMPS WILL BE TEMPERED ALONG THE GRAND STRAND BY A SEA BREEZE. SOUTHERN AND EASTERN BRUNSWICK CTY AND CAPE FEAR COAST WILL HAVE A SLIGHTLY MORE ONSHORE FLOW COMPONENT AND WILL HAVE AFTERNOON HIGH TEMPS EVEN FURTHER REDUCED. WILL ALSO HAVE TO WATCH TO SEE IF THESE AREAS ARE PLAGUED WITH SEA STRATUS THROUGH MOST OF THE MORNING AND MIDDAY ESP IMMED COAST. SHOULD LOW LEVEL LAPSE RATES BECOME STRONG ENOUGH A WIND ADVISORY COULD BE NEEDED ESPECIALLY WELL INLAND. FOR NOW WILL CAP WINDS IN THE 30-35 MPH RANGE. BIGGEST FORECAST QUESTION LOCALLY IS TO WHAT EXTENT THE WIDESPREAD SEVERE WEATHER ACROSS TN AND UPSTATE CAROLINAS HOLDS TOGETHER THIS FAR EAST. RIGHT NOW IT APPEARS THAT EVEN ACROSS OUR CWA THERE WILL BE A WEST-TO-EAST GRADIENT IN SEVERE WEATHER CHANCES. AS THE BOUNDARY ENTERS WESTERNMOST ZONES MONDAY EVENING THERE WILL STILL BE SOME OPPORTUNITY FOR THE SURFACE FRONTAL FORCING TO COUPLE WITH SOME LOW AND MID LEVEL ASCENT FROM LLJ AND PVA RESPECTIVELY. THIS COULD BE AS EARLY AS 02-03Z ACCORDING TO THE SLIGHTLY QUICKER WRF. SEVERE WEATHER THREAT INLAND LOOKS LIKE LOW END DAMAGING WIND OR SPINUP TORNADO TYPE OF SETUP IN HIGH SHEAR-LOW CAPE ENVIRONMENT. IN THE MERE 1-2 HOURS THE FRONT THEN TAKES TO CLEAR THE COASTLINE IT WILL OUTRUN THE MID LEVEL FORCING AND PRECIP GENERATION WILL BE CONFINED TO THE SURFACE AND SLIGHT LOW LEVEL FORCING OF THE FRONT ITSELF. ACCORDING TO FCST SOUNDINGS THOUGH A SURFACE BASED INVERSION MANAGES TO FORM AHEAD OF THE BOUNDARY. ASSUMING THIS IS CORRECT THE SEVERE WEATHER THREAT WILL BE MINIMIZED AT THE COAST UNLESS A VERY NARROW LINE OF CONVECTION MANAGES TO DEVELOP WITHIN THE OTHERWISE DWINDLING FORCED LINE OF SHOWERS ALONG THE BOUNDARY. CAPE WILL BE MINIMAL BUT LOW LEVEL WIND FIELDS STRONG SO SVR THREAT SMALL BUT NON-ZERO. STRONG COLD AIR ADVECTION FOR THE LATTER HALF OF MONDAY NIGHT INTO TUESDAY. HIGHS TUESDAY WILL STRUGGLE TO HIGH 60 IN MOST PLACES WHILE LOWS DIP DOWN INTO THE MID TO UPPER 30S. SOME LIGHT FROST IS TOUGH TO RULE OUT INLAND ESPECIALLY ON ELEVATED SURFACES AS CURRENT FORECAST TEMPS AND RISING SOILS TEMPS DON'T SEEM TO SUPPORT MUCH MORE THAN THAT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... CHANGES ARE FEW WITH REGARDS TO THE EXTENDED FORECAST THIS AFTERNOON AS THE FOCUS BEGINS TO SHIFT TO THE END OF THE PERIOD WHICH IS TRENDING IN THE MORE ACTIVE DIRECTION. 500MB PATTERN WILL TRANSITION FROM ZONAL TO A SOUTHWESTERLY FLOW BY THE END OF THE PERIOD ACROSS THE SOUTHEAST WITH HEIGHT FALLS ACROSS THE CENTRAL U.S. AT THE SURFACE...STILL EXPECT A DRY COLD FRONT TO MOVE ACROSS LATE WEDNESDAY WITH ONLY A MINOR AIRMASS CHANGE. A MOIST EAST TO SOUTHEASTERLY FLOW DEVELOPS LATER FRIDAY AND PERSISTS THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRESSURE MOVES WELL OFFSHORE. LOW CHANCE POPS REMAIN IN THE FORECAST FOR SATURDAY WITH INCREASING VALUES ESPECIALLY WEST SUNDAY CITING THE AFOREMENTIONED HEIGHT FALLS ACROSS THE CENTRAL U.S. TEMPERATURES REMAIN ABOVE CLIMATOLOGY THROUGHOUT THE PERIOD BUT DISCREPANCIES WILL BE MORE DRAMATIC FOR OVERNIGHT LOWS LATER IN THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 16Z...VFR CONDITIONS THIS AFTERNOON WITH SOME LIGHT SEA FOG STILL LINGERING OFF THE COAST. MODERATE CONFIDENCE FOR CONDITIONS TO DETERIORATE TO IFR ALONG THE COAST FIRST...AROUND MIDNIGHT OR SO...WITH INLAND TERMINALS COMING DOWN A FEW HOURS LATER. THE MARINE LAYER ALONG THE COAST WILL ALLOW FOR HEAVY FOG AGAIN. WINDS ALOFT INCREASE TOWARD MORNING...BUT THIS WILL PROBABLY NOT AFFECT THE SEA FOG MUCH. MONDAY...CONDITIONS IMPROVING QUICKLY TO VFR INLAND...WITH IFR CONDITIONS FINALLY ABATING ALONG THE COAST BY 14-15Z. SOUTHWEST WINDS WILL BECOME GUSTY IN ADVANCE OF THE NEXT WEATHER SYSTEM...GUSTING TO NEAR 25 KTS AT TIMES NEAR THE COAST. EXTENDED OUTLOOK...POSSIBLE IFR-MVFR IN/NEAR SCATTERED SHOWERS MONDAY EVENING INTO TUESDAY MORNING. VFR WEDNESDAY THROUGH FRIDAY. && .MARINE... NEAR TERM... AS OF 3 PM SUNDAY...COASTAL WATERS WILL REMAIN UNDER THE WESTERN LIMB OF THE WESTERN ATLANTIC HIGH THROUGH THE NEAR TERM. THIS WILL KEEP UP A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KTS THROUGH MUCH OF THE PERIOD...WITH SEAS IN THE 2 TO 3 FT RANGE UNTIL AROUND MIDNIGHT. WINDS PICK UP A BIT TO A MORE STEADY 15 KTS AFTER MIDNIGHT AS GRADIENT TIGHTENS IN ADVANCE OF THE NEXT FRONTAL SYSTEM. SEAS WILL BUILD TO 3 TO 4 FT MOST LOCATIONS AS A RESULT. SEA FOG IS LIKELY TO DEVELOP AGAIN OVERNIGHT...PERHAPS NOT AS DENSE AS PREVIOUSLY DUE TO HIGHER WIND SPEEDS. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...PERIOD WILL INITIALIZE WITH SOME SEA FOG AS HUMID AIR ADVECTS OVER THE COOLER OCEAN SURFACE AND SATURATES. STRONG GRADIENT WINDS ON MONDAY. THE COASTAL WATERS WILL BE SITUATED BETWEEN A LARGE HIGH IN THE WEST ATLANTIC AND A VIGOROUS AND FAST MOVING COLD FRONT APPROACHING FROM THE NORTHWEST. SMALL CRAFT ADVISORY APPEARS TO BE NEEDED...ALTHOUGH THE SUSTAINED WIND SPEEDS MAY BE BORDERLINE. ALSO COMPLICATING FACTOR IS THAT THE AIR WILL BE MUCH WARMER THAN THE SEA SURFACE AND THIS WILL HAVE ITS USUAL EFFECT OF INHIBITING MIXING OF MOMENTUM FROM ALOFT IN THE FORM OF GUSTS. HAVE THUS USED THE DEBUT OF 6 FT SEAS AS THE BASIS FOR ADVISORY TIMES. RAPID FRONTAL PASSAGE MONDAY NIGHT WITH A VEER TO NORTHWEST FOLLOWED BY DECREASING WIND SPEEDS. ADVISORY WILL DROP FROM SOUTH TO NORTH AS THE 6 FT SEAS DROP OUT BUT CAUTIONARY HEADLINES MAY NEED TO BE CARRIED FOR SOME ADDITIONAL TIME. SOME 6 FT SEAS MAY CONTINUE TO AFFECT THE VERY OUTER REACHES OF NRN 2 ZONES OUT NEAR FRYING PAN SHOALS INTO TUESDAY MORNING OR MIDDAY AND THE EXACT END TIME OF THE ADVISORY IS UNCERTAIN. LONG TERM MARINE...EXPECT A NE FLOW ACROSS THE WATERS THROUGH THE PERIOD. SPEEDS WILL BE AT OR BELOW 10 KNOTS WEDNESDAY AND INCREASE SOMEWHAT LATE WEDNESDAY INTO THURSDAY AS A BACKDOOR COLD FRONT MOVES ACROSS. THE DEVELOPMENT OF A COASTAL TROUGH WILL MAINTAIN THE GRADIENT FRIDAY. SEAS WILL BE RATHER BENIGN WEDNESDAY INTO THURSDAY BUT INCREASE GRADUALLY WITH THE LONGEVITY AND STRENGTH OF THE NE FLOW LATER THURSDAY AND FRIDAY. HEIGHTS MAY ECLIPSE FLAG CRITERIA BRIEFLY BEFORE THE FETCH CHANGES. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...REK SHORT TERM...MBB LONG TERM...SHK AVIATION...DL
Hazardous weather outlook, Feb 27, 10:26 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 1026 AM EST SUN FEB 27 2011 AMZ250-252-254-256-281530- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1026 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. DENSE SEA FOG WITH VISIBILITIES OF ONE MILE OR LESS MAY RE-DEVELOP OVERNIGHT OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-281530- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 1026 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK THAT SEVERE WEATHER IN THE FORM OF DAMAGING WIND GUSTS MAY ACCOMPANY THE PASSAGE OF A COLD FRONT TOMORROW EVENING AND TOMORROW NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REK
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:01 PM EST | Dense Fog Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 12 hr |
| Feb 26, 9:09 PM EST | Marine Dense Fog Advisory | ILM | 13 hr |
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.